Heavy Rain, Westmoreland
- When
- November 11, 4:00 AM EST to 11:00 PM EST
- Where
- Westmoreland County, 1.74 mi SW of Forbes Road
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -79.540
A total of 2.17 inches of rain was reported.
The remnants of Hurricane Nicole, in combination with a Great Lakes cold front, lead to heavy precipitation totals across the region. 5 inches, with localized higher totals, were common across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
The remnants of Hurricane Nicole, in combination with a Great Lakes cold front, lead to heavy precipitation totals across the region. Rainfall totals of 1.5 to 3.5 inches, with localized higher totals, were common across the region. Most of the rainfall falling during the November 11th calendar day. However, flooding was limited to very isolated instances. This was due to the quite dry antecedent conditions, as well as the relatively long 18 to 24 hour period during which the rain fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 11, 3:54 AM EST, 6 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 354 AM EST Fri Nov 11 2022 .SYNOPSIS... Rain today and tonight as low pressure crosses the region. Scattered rain and snow showers are expected Saturday with an upper level trough. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The remnants of Nicole will quickly move across the Ohio Valley, coincident with Great Lakes low pressure's cold front. Moderate to heavy rainfall will be possible throughout the day with between 1.25" to 3.00" currently forecast across the region. Models have continued to keep the axis of highest QPF, mainly over eastern Ohio. Models also continue to show a dry slot developing this afternoon in the warm sector on the eastern flank of the surface low. Timing of the dry slot would be late morning through the afternoon mainly over counties east of Ohio. Even with all the rain, temperatures will remain mild for mid November. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... High pressure will attempt to nose into the region from the southwest on Saturday. However, an afternoon shortwave trough will bring another risk for light precipitation Saturday afternoon and evening. By Saturday night, low level west to northwest flow off of the lake and cold air advection will begin to initiate snow showers. The core of the colder air will move into the Upper OH Valley late Saturday night and Sunday with 850 temps of -8 to -10 Celsius. A post frontal trough will assist in the development of additional snow showers across the northern counties on Sunday. Colder temperatures will begin to take hold on Saturday, with Sunday even colder as strong cold air advection continues. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The potential for snow showers will persist through the day on Monday until finally, surface high further infiltrates from the west cutting off the flow off the lake with dry conditions and cooler than normal temperatures in place. Thus dry conditions will return for Monday through Wednesday time frame. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... Rain will overspread the area early this morning from south to north as the remnants of Nicole approach the region. Deterioration to IFR is expected for most terminals after the rain begins, lingering into Sat morning. However, some improvement to MVFR is expected Fri afternoon at MGW and LBE with gusty SEly downsloping wind. Winds will become W/NWly behind the crossing cold front Friday night as showers come to an end. .OUTLOOK.... Upper troughing and cold W-NW flow should maintain cig restrictions and sct rain/snow showers through Sunday. VFR returns Mon/Tue under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...22 LONG TERM...22 AVIATION...14
Hazardous Weather Outlook National Weather Service Pittsburgh PA 332 AM EST Fri Nov 11 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-120845- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 332 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Periods of moderate to heavy rain will move across the area late today and tonight. Localized flooding may occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
7 heavy rain, 1 flood. Local standard time, as filed.
A total of 2.17 inches of rain was reported.
Rain totalled 2.83 inches.
Storm total rainfall of 2.41 inches was recorded.
A total of 2.98 inches of rain was reported.
Storm total rainfall of 2.71 inches was reported.
A total of 2.75 inches of rain was reported.
A few roads were closed in the area of Mercer due to creek flooding.
A 24 hour rain amount of 2.50 inches was recorded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2022Every state in 2022This day in weather historyWarnings in Pennsylvania, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063975, 1063976, 1063977, 1063978, 1063979, 1063980, 1063974, 1063981.